Which Medications Can Cause Shaking and Trembling?
Drugs That Cause Tremor
If you have the shakes, then it is worth knowing what drugs cause tremor or trembling. It is well-known that some prescription medication and some street medication can cause shaking, trembling or tremor.
This can be because of
- Overdosing on them
- Being Prescribed or Taking Too High A Dose For You
- Withdrawing from some drugs
- Interactions Between Medications You Take
The Most Common Drugs That Cause Tremor
These are the Most common medications that can cause tremor
Amiodarone, procainamide, mexiletine.
Seizure Medication or Mood Stabilisers
Valproate, lamotrigine, topiramate, lithium
Legal Street Drugs
Alcohol, nicotine, caffeine
Antipsychotics and Movement Disorder Drugs
What Can You Do To Reduce Tremor From Medication
If you are using more medication than prescribed, please reduce what you take to the prescribed doses to control tremor.
If you are taking exactly what you are prescribed but still trembling, speak to your doctor about reducing the dose, or prescribing an alternative.
If you are trembling after alcohol withdrawal, if the shakes get too bad you may be in danger of having a seizure and you should take enough alcohol to reduce the tremor, but not more.